Alert archive / Indiana / Wind Advisories in 2009
Wind Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 9, 2009, 12:04 AM EDT for 15 counties in Indiana; 8 counties in Ohio. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 12:04 AM EDT (04:04 UTC)
- Expired
- Mar 9, 2009, 6:42 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
All 23 counties
Adams County, IN, Allen County, IN, Blackford County, IN, DeKalb County, IN, Elkhart County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Miami County, IN, Noble County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 478 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 090404 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1204 AM EDT MON MAR 9 2009 .A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN MICHIGAN WILL CONTINUE TO CAUSE VERY WINDY CONDITIONS ACROSS NORTHWEST OHIO AND NORTHEAST INDIANA EARLY THIS MORNING. INZ005>009-016>018-023>027-032>034-OHZ001-002-004-005-015-016-024- 025-090800- /O.EXP.KIWX.HW.W.0002.000000T0000Z-090309T0400Z/ /O.NEW.KIWX.WI.Y.0003.090309T0404Z-090309T0800Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1204 AM EDT MON MAR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WEST WINDS AROUND 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED TO CONTINUE EARLY THIS MORNING. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA BY DAYBREAK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ INZ003-004-012>015-020-022-MIZ077>081-090515- /O.EXP.KIWX.HW.W.0002.000000T0000Z-090309T0400Z/ LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE- CASS IN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...MONTICELLO...BROOKSTON... LOGANSPORT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE 1204 AM EDT MON MAR 9 2009 /1104 PM CDT SUN MAR 8 2009/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS ACROSS THIS AREA HAVE DECREASED BELOW WARNING AND ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH OVERNIGHT. $$
2 follow-up statements
000 WWUS73 KIWX 090756 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EDT MON MAR 9 2009 .A STRONG LOW PRESSURE SYSTEM OVER THE LOWER GREAT LAKES WILL CONTINUE TO CAUSE VERY WINDY CONDITIONS ACROSS NORTHWEST OHIO EARLY THIS MORNING. INZ005>009-016>018-023>027-032>034-090900- /O.CAN.KIWX.WI.Y.0003.000000T0000Z-090309T0800Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 356 AM EDT MON MAR 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THIS AREA HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA AND WILL CONTINUE TO GRADUALLY DECREASE EARLY THIS MORNING. $$ OHZ001-002-004-005-015-016-024-025-091200- /O.EXT.KIWX.WI.Y.0003.000000T0000Z-090309T1200Z/ WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...BRYAN...MONTPELIER...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 356 AM EDT MON MAR 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. WEST WINDS AROUND 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED TO CONTINUE EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA BY 8AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIWX 091042 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 642 AM EDT MON MAR 9 2009 OHZ001-002-004-005-015-016-024-025-091145- /O.CAN.KIWX.WI.Y.0003.000000T0000Z-090309T1200Z/ WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...BRYAN...MONTPELIER...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 642 AM EDT MON MAR 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 8, 7:35 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 8, 7:35 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EDT SUN MAR 8 2009
.AVIATION...
MVFR CLOUD DECK APPROACHING FROM WEST AND WILL INVADE FWA DURING THE
EVENING. STRONG GRADIENT WINDS STILL OCCURING UPSTREAM WITH GUSTS TO
43 KNOTS AT KVPZ LAST HOUR. HAVE INCLUDED HIGHER GUSTS FOR A FEW
HOURS AT TAF SITES WITH COLD AIR ADVECTION AND LOW PULLING AWAY FROM
AREA. WINDS SHOULD DIMINISH THROUGH THE NIGHT AS HIGH PRESSURE DROPS
IN. SKIES SHOULD SCATTER OUT MONDAY MORNING WITH WINDS DROPPING TO
10 KNOTS OR LESS.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
NEAR TERM FOCUS ON CONVECTION PUSHING THROUGH CWA WITH SVR/TOR
POTENTIAL THIS EVENING. WARM FRONT SURGING NORTH INTO MY
SOUTHERN COUNTIES...AND THIS WILL BE WHERE THE GREATEST POTENTIAL
IS LATE THIS AFTERNOON AND EVENING. TOR WATCH OUT THROUGH 8PM
GENERALLY ALONG AND SOUTH OF ROUTE 30.
BEHIND FRONT...WINDS WILL INCREASE RAPIDLY AS INTRUSION OF
STRATOSPHERIC AIR COMBINES WITH INTENSE COLD ADVECTION TO
TRANSPORT WINDS TO THE SURFACE. HAVE HEIGTENED WORDING IN CURRENT
NPW...AND WILL WATCH FOR POSSIBLE UPGRADE TO WARNING FOR 60MPH
GUSTS BEHIND THE FRONT THIS EVENING.
WINDS GRADUALLY DIE OFF THROUGH THE OVERNIGHT AND TEMPS FALL INTO
THE MIDDLE 30S BY MORNING...CLOSER TO THE RECENT MET/NAM GUIDANCE
AS THE NAM HAS BEEN MORE ON TOP OF THINGS IN TERMS OF NEAR TERM
TRENDS WITH THE STRENGTH/MOVEMENT OF THE SURFACE LOW.
QUIET DAY AS HIGH PRESSURE SETTLES INTO THE REGION MONDAY AND
GIVEN T925 TEMPS QUICKLY BACK ABOVE FREEZING HAVE LEANED TOWARDS
WARMER MAV NUMBERS...WITH HIGHS IN THE UPPER 40S TO AROUND 50.
MODELS HAVING DIFFICULTING HONING IN ON A SOLUTION TUESDAY NIGHT
WITH LARGE MODEL TO MODEL AND RUN TO RUN DIFFERENCES IN HANDLING THE
MID AND UPPER LEVEL FLOW PATTERN AS NEXT SOUTHWESTERN CONUS TROUGH
EJECTS NORTH AND EAST. GFS HAS TRENDED MUCH FASTER WITH THE
APPROACH OF THIS TROUGH WHILE THE NAM IS SLOWER. SREFS ARE MORE IN
LINE WITH THE FASTER GFS SOLUTION WITH THE ECMWF SUPPORTING THE
SLOWER NAM. GIVEN SUCH A STRONG VORTMAX ACTING AS THE
KICKER...WOULD TEND TO LEAN TOWARDS THE FASTER SOLUTION.
AHEAD OF THIS WAVE...LLEVEL JET WILL CRANK UP...PUSHING SURFACE
BAROCLINIC ZONE BACK NORTH...ALONG WITH AMPLE ISENTROPIC LIFT TO
SUPPORT A BLOSSOMING AREA OF RAINFALL NORTH OF THE BOUNDARY. WILL
UP POPS TO LIKELY AFTER MIDNIGHT MONDAY NIGHT...AND THIS CERTAINLY
SHOWS THE POTENTIAL TO BE ANOTHER HEAVY RAIN PRODUCER AS PWATS SOUTH
OF THE BOUNDARY REACH ABOVE 1.25...WELL ABOVE NORMAL FOR THIS TIME
OF YEAR.
&&
.LONG TERM...
TUESDAY THROUGH SUNDAY.
VERY FEW CHANGES TO LONG TERM GRIDS WITH MAIN FOCUS ON START OF THE
PERIOD WITH NEXT SYSTEM WHICH WILL BRING AN END TO THE WARMER TEMPS
FOR SEVERAL DAYS.
PIECE OF ENERGY WILL MOVE ACROSS THE AREA AS WARM FRONT TRIES TO
WORK NORTH ACROSS THE CWA TUESDAY MORNING. PREV SHIFT BUMPED UP POPS
TO LIKELY FOR ALL BUT NW AREAS AND HAVE WENT LIKELY EVERYWHERE GIVEN
TRENDS. WAS TEMPTED TO INCREASE POPS INTO LIKELY FOR TUES AFTN/EVE
BUT STILL SOME QUESTION HOW MUCH OF THE AREA WILL GET INTO THE WARM
SECTOR. WITH THE LOW TRACK MUCH FURTHER NORTHWEST THAN THE CURRENT
SYSTEM...QUITE POSSIBLE ENTIRE AREAS GETS INTO IT WITH RESULTANT SVR
THREAT. WILL CONTINUE TO MONITOR TRENDS ON THIS. STRONG WINDS STILL
EXPECTED BEHIND THE FRONT...WHICH MAY NOT PASS THROUGH TILL CLOSER
TO THE FIRST PART OF WEDS IF THE NAM12 IS CORRECT. CURRENTLY A MIX
OF RAIN/SNOW IN NW AREAS LATE TUESDAY NIGHT. WHILE I SUSPECT WE WILL
BE ABLE TO REMOVE THIS...WILL LEAVE ALONE WITH GFS STILL SHOWING THE
COLD AIR FLYING IN AFTER 6Z WEDS.
850 MB TEMPS WILL DROP INTO THE -8 TO -13 C RANGE AND LIKELY LINGER
THROUGH THE FORECAST PERIOD AS HIGH PRESSURE HOLDS IN PLACE. MODELS
TRY TO WARM THINGS BACK TO A BIT ABOVE NORMAL AT THE END OF THE
PERIOD...BUT CONCERN THAT COLD AIR WILL HOLD ON LONGER THAN DEPICTED
SO WILL GO WITH MID TO UPPER 40S ON SUNDAY BUT NOT GO ANY HIGHER AT
THIS POINT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL MIDNIGHT EDT FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HIGH WIND WARNING UNTIL MIDNIGHT EDT MIZ077>081.
OH...HIGH WIND WARNING UNTIL MIDNIGHT EDT FOR
OHZ001-002-004-005-015-016-024-025.
LM...GALE WARNING UNTIL 2 AM EDT MONDAY FOR LMZ043-046.
&&
SHORT TERM...ARNOTT
LONG TERM...FISHER
AVIATION...LASHLEYHazardous weather outlook, Mar 8, 7:24 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 724 PM EDT SUN MAR 8 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-092330- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 724 PM EDT SUN MAR 8 2009 /624 PM CDT SUN MAR 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT POTENTIALLY DAMAGING WINDS ARE EXPECTED AS COLDER AIR MOVES INTO THE REGION TONIGHT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POTENTIAL FOR ADDITIONAL MODERATE TO HEAVY RAINFALL MONDAY NIGHT AND TUESDAY AS A WARM FRONT MOVES TOWARDS THE REGION. THIS WILL EXACERBATE ONGOING RIVER FLOODING THROUGHOUT THE REGION...WITH FLOODING LIKELY TO PERSIST THROUGH MUCH OF THE WEEK. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-092330- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 724 PM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NORTHWEST GALES ARE EXPECTED TONIGHT. WINDS WILL BEGIN TO SUBSIDE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED MUCH OF THE TUESDAY THROUGH THURSDAY PERIOD. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO POSSIBLE TUESDAY AFTERNOON EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP ARNOTT
In the hours before
Local storm report, Mar 8, 6:48 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 SSE SAINT JOHNS 41.25N 85.10W
03/08/2009 ALLEN IN AMATEUR RADIO
ESTIMATED 1000 DOLLARS OF BARN DAMAGE...SHINGLES TORN
FROM ROOF OF HOUSE
&&
EVENT NUMBER IWX0902513
BJSLocal storm report, Mar 8, 7:26 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG NORTH MANCHESTER 41.00N 85.77W
03/08/2009 WABASH IN TRAINED SPOTTER
STRAIGHT LINE WIND DAMAGE NEAR NORTH MANCHESTER. BARN
WITH MOST OF THE ROOF TORN OFF. 12 TO 14 INCH PINE TREES
DOWN.
&&
EVENT NUMBER IWX0902514
LMKLocal storm report, Mar 8, 7:33 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0731 PM HEAVY RAIN COLUMBUS GROVE 40.92N 84.06W
03/08/2009 M3.17 INCH PUTNAM OH TRAINED SPOTTER
3.17 INCHES OF RAINFALL SINCE MIDNIGHT. SIGNIFICANT
STREET AND STREAM FLOODING IN COLUMBUS GROVE.
&&
EVENT NUMBER IWX0902515
LMKLocal storm report, Mar 8, 7:35 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0734 PM HEAVY RAIN COLUMBUS GROVE 40.92N 84.06W
03/08/2009 M3.17 INCH PUTNAM OH TRAINED SPOTTER
3.17 INCHES OF RAIN SINCE MIDNIGHT...SIGNIFICANT STREET
AND STREAM FLOODING
&&
EVENT NUMBER IWX0902516
BJSLocal storm report, Mar 8, 10:36 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1036 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO DEFIANCE 41.28N 84.36W
03/08/2009 DEFIANCE OH EMERGENCY MNGR
DEFIANCE COUNTY EMERGENCY MANAGEMENT REPORTS THE
FOLLOWING...1 HOUSE ON ST RT 18 THAT LOST BACK SIDE OF
ROOF AND PART OF SECOND FLOOR EXTERIOR WALL...ON
OPENLANDER ROAD A HOUSE LOST ITS FRONT PORCH AND PART OF
THE ROOF...A ROOF WAS TORN FROM A LARGE BARN...ON
BUCKSKIN RD A HOUSE LOST WINDOWS AND PART OF ROOF...A
BARN WAS DESTROYED AND POWERLINES WERE DOWN...ON MUD
CREEK RD A HOUSE HAS ROOF DAMAGE AND ATTACHED GARAGE OFF
FOUNDATION...SEVERAL POWER POLES WERE DOWN...INCLUDING A
SNAPPED POLE. TORNADO SURVEY WILL BE COMPLETED BY THE
NATIONAL WEATHER SERVICE ON MONDAY.
&&
EVENT NUMBER IWX0902517
BJSLocal storm report, Mar 8, 10:37 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 ESE WHITE PIGEON 41.78N 85.59W
03/08/2009 M1.31 INCH ST. JOSEPH MI TRAINED SPOTTER
24 HOUR TOTAL
0703 AM HEAVY RAIN LA PORTE 41.61N 86.71W
03/08/2009 M1.55 INCH LA PORTE IN TRAINED SPOTTER
0.83 INCHES OF RAIN IN THE PAST 8 HOURS. STORM TOTAL
1.55 SO FAR.
0703 AM FLOOD LA PORTE 41.61N 86.71W
03/08/2009 LA PORTE IN TRAINED SPOTTER
SPOTTER REPORTS HIGH WATER STREET FLOODING IN THE
TYPICAL AREAS OF LA PORTE
0743 AM HEAVY RAIN NILES 41.83N 86.25W
03/08/2009 M1.30 INCH BERRIEN MI TRAINED SPOTTER
24 HOUR TOTAL
0855 AM HEAVY RAIN HEADLEE 40.90N 86.66W
03/08/2009 M1.65 INCH WHITE IN TRAINED SPOTTER
STORM TOTAL SO FAR. SPOTTER REPORTS MANY FIELDS ARE
FLOODED AND SIDE DITCHES ARE FULL.
0901 AM HEAVY RAIN 2 SW NORTH WEBSTER 41.30N 85.72W
03/08/2009 M2.02 INCH KOSCIUSKO IN NWS EMPLOYEE
SINCE 7AM SATURDAY
0914 AM HEAVY RAIN ROCHESTER 41.06N 86.20W
03/08/2009 M1.80 INCH FULTON IN TRAINED SPOTTER
24 HOUR TOTAL
0931 AM HEAVY RAIN COLUMBUS GROVE 40.92N 84.06W
03/08/2009 M1.80 INCH PUTNAM OH TRAINED SPOTTER
24 HOUR TOTAL. SPOTTER REPORTS YARD FLOODING IN
COLUMBUS GROVE.
1034 AM HEAVY RAIN 2 S ST. JOSEPH 42.07N 86.49W
03/08/2009 M0.68 INCH BERRIEN MI TRAINED SPOTTER
24 HOUR TOTAL
1036 AM HEAVY RAIN COLUMBUS GROVE 40.92N 84.06W
03/08/2009 M1.75 INCH PUTNAM OH TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT. SIGNIFICANT FIELD FLOODING
NEAR COLUMBUS GROVE.
1042 AM HEAVY RAIN BUCHANAN 41.83N 86.37W
03/08/2009 M2.00 INCH BERRIEN MI TRAINED SPOTTER
TWO INCHES SO FAR IN BUCHANAN
1050 AM FLOOD HUNTINGTON 40.88N 85.51W
03/08/2009 HUNTINGTON IN LAW ENFORCEMENT
NUMEROUS COUNTY ROADS CLOSED WITH WATER APPROACHING
SOME RESIDENCES IN THE HUNTINGTON AREA.
1106 AM HEAVY RAIN 4 NNW HUDSON 41.59N 85.11W
03/08/2009 M2.01 INCH STEUBEN IN COCORAHS
TOTAL OF 2.01 INCHES THROUGH 11 AM. AN ADDITIONAL 0.59
INCHES HAS FALLEN BETWEEN 7 AND 11 AM.
1112 AM HEAVY RAIN 2 WSW PERU 40.74N 86.10W
03/08/2009 M2.49 INCH MIAMI IN EMERGENCY MNGR
2.49 INCHES OF RAIN SO FAR. PONDING OF WATER REPORTED
IN AREAS.
1123 AM FLOOD BLUFFTON 40.74N 85.17W
03/08/2009 WELLS IN EMERGENCY MNGR
NUMEROUS COUNTY ROADS COVERED BY WATER. WATER
APPROACHING RESIDENCES IN RURAL AREAS.
1139 AM HEAVY RAIN COLUMBIA CITY 41.16N 85.48W
03/08/2009 M2.44 INCH WHITLEY IN TRAINED SPOTTER
2.44 INCHES OF RAIN SINCE 7 PM SATURDAY
1149 AM HEAVY RAIN AKRON 41.04N 86.02W
03/08/2009 M2.10 INCH FULTON IN TRAINED SPOTTER
FLOODING IN FIELDS NEAR MAIN ROADS
1202 PM FLOOD ELIDA 40.79N 84.20W
03/08/2009 ALLEN OH NWS EMPLOYEE
INTERSECTION OF GREENWOOD AND 309 IN ELIDA IS NEARLY
IMPASSABLE DUE TO FLOODING
1207 PM FLOOD FORT WAYNE 41.07N 85.14W
03/08/2009 ALLEN IN TRAINED SPOTTER
YARD FLOODING IN PARTS OF FORT WAYNE
1211 PM HEAVY RAIN COLUMBUS GROVE 40.92N 84.06W
03/08/2009 M2.60 INCH PUTNAM OH TRAINED SPOTTER
STORM TOTAL 2.60 INCHES OF RAIN SO FAR. SPOTTER REPORTS
FLOODING OF SEVERAL LOW LYING STREETS IN COLUMBUS GROVE.
0136 PM HEAVY RAIN NILES 41.83N 86.25W
03/08/2009 M2.10 INCH BERRIEN MI TRAINED SPOTTER
36 HOUR TOTAL
0201 PM HEAVY RAIN LITCHFIELD 42.04N 84.76W
03/08/2009 M1.87 INCH HILLSDALE MI COCORAHS
0.75 INCHES OF RAIN IN THE PAST 7 HOURS. 1.87 INCHES
STORM TOTAL SO FAR.
0222 PM HEAVY RAIN 4 NNW HUDSON 41.59N 85.11W
03/08/2009 M2.26 INCH STEUBEN IN COCORAHS
0.25 INCHES OF RAIN SINCE LAST REPORT AROUND 11 AM.
STORM TOTAL 2.26 SO FAR.
0233 PM HEAVY RAIN BLUFFTON 40.74N 85.17W
03/08/2009 M3.98 INCH WELLS IN TRAINED SPOTTER
STORM TOTAL SO FAR. 2.18 INCHES FELL SINCE 7A TODAY.
WATER OVER ROADS IN LOW SPOTS.
0239 PM HEAVY RAIN LA PORTE 41.61N 86.71W
03/08/2009 M2.12 INCH LA PORTE IN TRAINED SPOTTER
0.57 INCHES IN THE PAST 6 HOURS. STORM TOTAL 2.12
INCHES SO FAR.
0313 PM HEAVY RAIN SPENCERVILLE 40.71N 84.35W
03/08/2009 M2.40 INCH ALLEN OH TRAINED SPOTTER
STORM TOTAL SO FAR
0324 PM HAIL GEORGETOWN 41.73N 86.23W
03/08/2009 M0.25 INCH ST. JOSEPH IN TRAINED SPOTTER
NEAR PICKWICK AND CLEVELAND ROAD
0415 PM TSTM WND DMG 2 E LOGANSPORT 40.76N 86.32W
03/08/2009 CASS IN EMERGENCY MNGR
BACK HALF OF ROOF RIPPED OFF A BUSINESS. NO INJURIES
0435 PM TSTM WND DMG DENVER 40.86N 86.08W
03/08/2009 MIAMI IN TRAINED SPOTTER
6 INCH DIAMETER TREE DOWN ON SR16 WEST OF DENVER
0435 PM TSTM WND DMG PERU 40.75N 86.07W
03/08/2009 MIAMI IN EMERGENCY MNGR
LARGE TREE FELL ON A RESIDENCE IN PERU
0435 PM TSTM WND DMG 4 S PERU 40.70N 86.07W
03/08/2009 MIAMI IN EMERGENCY MNGR
TWO MOBILE HOMES AND A BLOCK BUILDING SUFFERED HEAVY
DAMAGE. NO INJURIES REPORTED.
0437 PM HAIL GRISSOM AFB 40.66N 86.15W
03/08/2009 M0.88 INCH MIAMI IN EMERGENCY MNGR
0437 PM TSTM WND DMG 3 N PERU 40.79N 86.07W
03/08/2009 MIAMI IN EMERGENCY MNGR
BARN ROOF BLOWN OFF AT 250 N AND SR 19 NORTH OF PERU
0438 PM HEAVY RAIN 3 SE WARSAW 41.21N 85.81W
03/08/2009 M2.79 INCH KOSCIUSKO IN COCORAHS
MODERATE LOWLAND FLOODING AT EAST PIERCETON ROAD. EVENT
TOTAL RAINFALL 2.79 INCHES SINCE RAIN BEGAN ON SATURDAY.
0450 PM FUNNEL CLOUD 5 S SILVER LAKE 41.00N 85.89W
03/08/2009 WABASH IN EMERGENCY MNGR
0450 PM TSTM WND DMG 2 W NORTH MANCHESTER 41.00N 85.81W
03/08/2009 WABASH IN TRAINED SPOTTER
BARN AND TREES DOWN. LIFTED ROOF ON A HOUSE AND ROLLED
A CAR.
0450 PM TSTM WND DMG NORTH MANCHESTER 41.00N 85.77W
03/08/2009 WABASH IN TRAINED SPOTTER
STRAIGHT LINE WIND DAMAGE NEAR NORTH MANCHESTER. BARN
WITH MOST OF THE ROOF TORN OFF. 12 TO 14 INCH PINE TREES
DOWN.
0505 PM HAIL BIPPUS 40.94N 85.62W
03/08/2009 M0.25 INCH HUNTINGTON IN TRAINED SPOTTER
PEA SIZE HAIL SOUTH OF BIPPUS ON SR105
0505 PM TSTM WND DMG HUNTINGTON 40.88N 85.51W
03/08/2009 HUNTINGTON IN TRAINED SPOTTER
WINDS SNAPPED OFF 2 UTILITY POLES NORTH OF BIPPUS ON
SR105.
0512 PM FLOOD ROANOKE 40.96N 85.37W
03/08/2009 HUNTINGTON IN TRAINED SPOTTER
PART OF ROAD 1100 N IS CLOSED IN ROANOKE DUE TO RIVER
FLOODING.
0515 PM TORNADO 1 NNE COLUMBIA CITY 41.17N 85.48W
03/08/2009 WHITLEY IN EMERGENCY MNGR
CONFIRMED TOUCHDOWN IN COUNTRYSIDE MOBILE HOME PARK. NO
INJURIES REPORTED...BUT 6 MOBILE HOMES DAMAGED.
0518 PM HAIL COLUMBIA CITY 41.16N 85.48W
03/08/2009 M0.50 INCH WHITLEY IN TRAINED SPOTTER
0530 PM HAIL FORT WAYNE 41.07N 85.14W
03/08/2009 M0.75 INCH ALLEN IN TRAINED SPOTTER
REPORTED AT SR 14 AND 169
0530 PM TSTM WND DMG 4 SSE SAINT JOHNS 41.25N 85.10W
03/08/2009 ALLEN IN AMATEUR RADIO
ESTIMATED 1000 DOLLARS OF BARN DAMAGE...SHINGLES TORN
FROM ROOF OF HOUSE
0538 PM FUNNEL CLOUD FORT WAYNE 41.07N 85.14W
03/08/2009 ALLEN IN LAW ENFORCEMENT
MULTIPLE SPOTTERS REPORTED A FUNNEL CLOUD IN NORTHWEST
FORT WAYNE NEAR COLDWATER AND WALLEN ROADS. REPORT
RELAYED BY ALLEN COUNTY SHERIFF OFFICE.
0540 PM FUNNEL CLOUD FORT WAYNE 41.07N 85.14W
03/08/2009 ALLEN IN TRAINED SPOTTER
NUMEROUS REPORTS OF A FUNNEL CLOUD NEAR COLDWATER AND
WALLEN
0601 PM FUNNEL CLOUD CECIL 41.22N 84.60W
03/08/2009 PAULDING OH EMERGENCY MNGR
CR 230 AND 89 NORTH OF CECIL HEADED TOWARDS DEFIANCE
AND PAULDING COUNTY LINE. UNCONFIRMED BRIEF TOUCHDOWN.
NO DAMAGE REPORTED YET.
0604 PM TORNADO 5 W SHERWOOD 41.29N 84.65W
03/08/2009 DEFIANCE OH TRAINED SPOTTER
JERICHO RD AND US 127. TORNADO REPORTED ON THE GROUND
BY 2 SPOTTERS
0608 PM FUNNEL CLOUD SHERWOOD 41.29N 84.55W
03/08/2009 DEFIANCE OH TRAINED SPOTTER
FUNNEL CLOUD APPROACHING SHERWOOD OHIO. TRAINED
SPOTTERS REPORT IT KEEPS TOUCHING DOWN AND GOING BACK
UP.
0611 PM HEAVY RAIN WARSAW 41.24N 85.85W
03/08/2009 M3.20 INCH KOSCIUSKO IN NWS EMPLOYEE
STORM TOTAL
0613 PM HEAVY RAIN 1 ENE LAGRANGE 41.65N 85.39W
03/08/2009 M2.04 INCH LAGRANGE IN COCORAHS
STORM TOTAL 2.04 INCHES
0615 PM TORNADO DEFIANCE 41.28N 84.36W
03/08/2009 DEFIANCE OH EMERGENCY MNGR
DEFIANCE COUNTY EMERGENCY MANAGEMENT REPORTS THE
FOLLOWING...1 HOUSE ON ST RT 18 THAT LOST BACK SIDE OF
ROOF AND PART OF SECOND FLOOR EXTERIOR WALL...ON
OPENLANDER ROAD A HOUSE LOST ITS FRONT PORCH AND PART OF
THE ROOF...A ROOF WAS TORN FROM A LARGE BARN...ON
BUCKSKIN RD A HOUSE LOST WINDOWS AND PART OF ROOF...A
BARN WAS DESTROYED AND POWERLINES WERE DOWN...ON MUD
CREEK RD A HOUSE HAS ROOF DAMAGE AND ATTACHED GARAGE OFF
FOUNDATION...SEVERAL POWER POLES WERE DOWN...INCLUDING A
SNAPPED POLE. TORNADO SURVEY WILL BE COMPLETED BY THE
NATIONAL WEATHER SERVICE ON MONDAY.
0623 PM TORNADO NEY 41.38N 84.52W
03/08/2009 DEFIANCE OH EMERGENCY MNGR
NEY FIRE DEPARTMENT FOLLOWING A FUNNEL CLOUD AT THE
BEND AND MOTTER ROAD. DAMAGE AT BUCKSKIN ROAD AND
127...BARN DOWN AND TREES DOWN. HOMES DAMAGED AT 1100
BLOCK OF ST RT 18 IN SHERWOOD. NO INJURIES.
0623 PM FUNNEL CLOUD 2 S MARK CENTER 41.26N 84.63W
03/08/2009 DEFIANCE OH EMERGENCY MNGR
FUNNEL CLOUD HEADED NNE
0632 PM TORNADO DEFIANCE 41.28N 84.36W
03/08/2009 DEFIANCE OH EMERGENCY MNGR
TORNADO SPOTTED NEAR MEIJER STORE AT US24 AND ST RT 66
IN DEFIANCE
0641 PM FUNNEL CLOUD 5 N NAPOLEON 41.47N 84.13W
03/08/2009 HENRY OH EMERGENCY MNGR
FUNNEL CLOUD NEAR GERALD IN HENRY COUNTY
0731 PM HEAVY RAIN COLUMBUS GROVE 40.92N 84.06W
03/08/2009 M3.17 INCH PUTNAM OH TRAINED SPOTTER
3.17 INCHES OF RAINFALL SINCE MIDNIGHT. SIGNIFICANT
STREET AND STREAM FLOODING IN COLUMBUS GROVE.
&&
EVENT NUMBER IWX0902460 IWX0902461 IWX0902462 IWX0902463 IWX0902464
IWX0902465 IWX0902466 IWX0902467 IWX0902468 IWX0902469 IWX0902470
IWX0902473 IWX0902471 IWX0902472 IWX0902474 IWX0902475 IWX0902476
IWX0902477 IWX0902478 IWX0902479 IWX0902480 IWX0902481 IWX0902482
IWX0902483 IWX0902484 IWX0902485 IWX0902486 IWX0902491 IWX0902489
IWX0902490 IWX0902492 IWX0902487 IWX0902496 IWX0902488 IWX0902493
IWX0902500 IWX0902514 IWX0902494 IWX0902503 IWX0902495 IWX0902498
IWX0902497 IWX0902499 IWX0902513 IWX0902502 IWX0902501 IWX0902504
IWX0902505 IWX0902506 IWX0902507 IWX0902508 IWX0902517 IWX0902509
IWX0902510 IWX0902511 IWX0902512 IWX0902518
BJSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:09 PM EDT | Small Craft Advisory | IWX | 11 hr | |
| Mar 8, 11:58 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 10 days |
| Mar 8, 11:58 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 11 days |
| Mar 9, 12:01 AM EDT | River Flood Watch | IWX | Carroll, Pulaski, White | 11 hr |
| Mar 9, 4:21 AM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 45 hr |
| Mar 9, 5:24 AM EDT | Storm Watch | IWX | 10 hr | |
| Mar 9, 6:12 AM EDT | River Flood Warning | IWX | Elkhart, Noble | 7 days |
| Mar 9, 11:01 AM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 13 days |
| Mar 9, 12:41 PM EDT | River Flood Warning | IWX | Marshall, Saint Joseph, Starke | 5 days |
| Mar 9, 12:41 PM EDT | River Flood Warning | IWX | Marshall, Saint Joseph, Starke | 7 days |
| Mar 9, 3:42 PM EDT | Gale Watch | IWX | 13 hr | |
| Mar 8, 11:41 PM EDT | River Flood Warning | IWX | Defiance | 4 days |
Nearby
Wind Advisories in Indiana, 2009Wind Advisories in Ohio, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.